I'm currently taking Lo Loestrin(this is my first time on birth control, which means that this is my first time on hormones) and I took the pills for three weeks before having sex with my boyfriend. I take the pills at the same time everyday(give or take 5 minutes because I am at work during my selected time). It was unprotected but he did not ejaculate inside of me. So far, its been a little over a week and I have been constipated and experienced break through bleeding. The side effects that I'm feeling are known side effects of the birth control and signs of pregnancy. So I guess my question is... Is it the hormones that are causing the symptoms or could I be pregnant? Any advice is a major help. Thank you.
Relax, you are fine! This is just side effects of the hormone. How do I know that you may ask? When taken perfectly, as you have been, daily and on time (you have an hour each way to be "on time) you have a less than 1% chance for pregnancy to occur. It is very common to have irregular bleeding in the first couple of months as your body gets used to the hormones. The best way to get it regulated is to continue to take the pills as they come in the pack no matter what your body is doing. Once regulated, your period can come anytime in that fourth week of inactive pills, After seven consecutive days on the active pills, you are protected, even on the week of inactive pills as long as you are taking them correctly. Your partner does not need to "pull out", you are fully protected because the Pill prevents you from ovulating and with no egg ripening, there can be no baby no matter how much sperm is present. Pulling out does absolutely nothing to protect you or give you "extra" measure of protection anyway. Men leak sperm, which is microscopic, long before they ejaculate so if he has penetrated, you have been exposed to sperm. He cant feel or control this leakage, but it is there, even if he doesnt "see" anything come out when he masturbates. So rest easy and enjoy your sex life. That is what the pill is for. Oh and constipation is common side effect of the Pill. You can try using a stool softener or mild women's laxative if you need to, on occasion. Mainly it is best just to increase your water intake to 6-8 eight ounce glasses of water per day and increase your fiber intake-so fruits and veggies, whole grains-things like that. Some women find a fiber supplement like Metamucil, Citrucel or Fiber Con etc helps them especially if they dont get much in the way of fruits and veggies in their diet.
- Loestrin 24 Fe Information for Consumers
- Loestrin 24 Fe Information for Healthcare Professionals (includes dosage details)
- Side Effects of Loestrin 24 Fe (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 14 Apr 2013 • 1 answer
Posted 11 Mar 2014 • 2 answers
Posted 12 Jan 2015 • 1 answer
I'm on birth control and had unprotected sex but he did not ejaculate inside me could I be pregnant?
Posted 11 Jan 2016 • 1 answer
Loestrin 21 1/20 - I was diagnosed with PMDD and given this as birth control to help with hormones.?
Posted 7 Jul 2016 • 0 answers